Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jul 18, 2014, 8:36 AM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It took effect at Jul 18, 2014, 9:25 AM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 8:36 AM CDT (13:36 UTC)
- In effect from
- Jul 18, 2014, 9:25 AM CDT
- Expired
- Jul 25, 2014, 9:25 AM CDT
- In force
- 7 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 12.09 ft at Jul 18, 2014, 4:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
879
WGUS44 KLCH 181336
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 AM CDT FRI JUL 18 2014
...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...
BAYOU VERMILION NEAR CARENCRO
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-097-099-190336-
/O.NEW.KLCH.FL.W.0023.140718T1813Z-140722T0600Z/
/BVCL1.2.ER.140718T1813Z.140719T0600Z.140721T1800Z.UU/
836 AM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR
THE BAYOU VERMILION NEAR CARENCRO.
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 AM FRIDAY THE STAGE WAS 6.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 20.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL
FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT STAGES NEAR 18.0 FEET...ROADS ALONG BAYOU FUSEILIER
ARE IMPASSABLE. THESE INCLUDE BUT ARE NOT LIMITED TO WALNUT AND
GREEN ROADS ALONG THE ST. MARTIN...ST. LANDRY PARISH LINE...AS WELL
AS MECHE ROAD IN ST. LANDRY PARISH.
&&
LAT...LON 3026 9200 3028 9193 3031 9194 3032 9189
3046 9198 3046 9201
$$
LAC055-113-190336-
/O.NEW.KLCH.FL.W.0024.140718T1425Z-000000T0000Z/
/VLSL1.1.ER.140718T1425Z.140719T0000Z.000000T0000Z.NO/
836 AM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM FRIDAY THE STAGE WAS 9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 13.0 FEET BY THIS EVENING.
* IMPACT...AT STAGES NEAR 11.5 FEET...MINOR FLOODING OF BEAVER PARK
AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$7 follow-up statements
470
WGUS84 KLCH 190244
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 PM CDT FRI JUL 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
CALCASIEU RIVER AT OLD TOWN BAY
BAYOU VERMILION NEAR CARENCRO
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC019-191644-
/O.EXT.KLCH.FL.W.0025.000000T0000Z-140724T1200Z/
/OTBL1.1.ER.140719T0240Z.140720T0000Z.140723T1200Z.NO/
944 PM CDT FRI JUL 18 2014
THE FLOOD WARNING CONTINUES FOR
THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:00 AM FRIDAY THE STAGE WAS 3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 4.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY
ROAD WILL OCCUR.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC055-097-099-191644-
/O.EXT.KLCH.FL.W.0023.000000T0000Z-140721T1630Z/
/BVCL1.1.ER.140719T1100Z.140720T0000Z.140721T0430Z.UU/
944 PM CDT FRI JUL 18 2014
THE FLOOD WARNING CONTINUES FOR
THE BAYOU VERMILION NEAR CARENCRO.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM FRIDAY THE STAGE WAS 15.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 18.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT STAGES NEAR 18.0 FEET...ROADS ALONG BAYOU FUSEILIER
ARE IMPASSABLE. THESE INCLUDE BUT ARE NOT LIMITED TO WALNUT AND
GREEN ROADS ALONG THE ST. MARTIN...ST. LANDRY PARISH LINE...AS WELL
AS MECHE ROAD IN ST. LANDRY PARISH.
&&
LAT...LON 3026 9200 3028 9193 3031 9194 3032 9189
3046 9198 3046 9201
$$
LAC055-113-191644-
/O.EXT.KLCH.FL.W.0024.000000T0000Z-140724T0600Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140723T1800Z.NO/
944 PM CDT FRI JUL 18 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM FRIDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT STAGES NEAR 11.5 FEET...MINOR FLOODING OF BEAVER PARK
AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$861
WGUS84 KLCH 191329
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 AM CDT SAT JUL 19 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
LOUISIANA...
CALCASIEU RIVER AT OLD TOWN BAY
CALCASIEU RIVER NEAR SALT WATER BARRIER
BAYOU VERMILION NEAR CARENCRO
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-097-099-191359-
/O.CAN.KLCH.FL.W.0023.000000T0000Z-140721T1630Z/
/BVCL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
829 AM CDT SAT JUL 19 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BAYOU VERMILION NEAR CARENCRO.
* AT 7:00 AM SATURDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
&&
LAT...LON 3026 9200 3028 9193 3031 9194 3032 9189
3046 9198 3046 9201
$$
LAC055-113-200328-
/O.EXT.KLCH.FL.W.0024.000000T0000Z-140722T0000Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140721T1200Z.NO/
829 AM CDT SAT JUL 19 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM SATURDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$
LAC019-191359-
/O.CAN.KLCH.FL.W.0025.000000T0000Z-140724T1200Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 AM CDT SAT JUL 19 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 5:00 AM SATURDAY THE STAGE WAS 3.9 FEET.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 3.5 FEET...PONDING OF WATER ON LOW SPOTS
ALONG GOOS FERRY ROAD WILL OCCUR.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC019-191359-
/O.CAN.KLCH.FL.W.0026.000000T0000Z-140721T0600Z/
/LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 AM CDT SAT JUL 19 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT 7:00 AM SATURDAY THE STAGE WAS 2.6 FEET.
* FLOOD STAGE IS 4.0 FEET.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$187
WGUS84 KLCH 200008
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
708 PM CDT SAT JUL 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-113-201408-
/O.EXT.KLCH.FL.W.0024.000000T0000Z-140723T0000Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140722T1200Z.NO/
708 PM CDT SAT JUL 19 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM SATURDAY THE STAGE WAS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MORNING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$674
WGUS84 KLCH 201848
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT SUN JUL 20 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-113-210848-
/O.EXT.KLCH.FL.W.0024.000000T0000Z-140722T1800Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140722T0600Z.NO/
148 PM CDT SUN JUL 20 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 PM SUNDAY THE STAGE WAS 10.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TUESDAY MORNING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$013
WGUS84 KLCH 210038
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 PM CDT SUN JUL 20 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-113-211438-
/O.EXT.KLCH.FL.W.0024.000000T0000Z-140722T1200Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140722T0000Z.NO/
738 PM CDT SUN JUL 20 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 10.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$341
WGUS84 KLCH 211438
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT MON JUL 21 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA..
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-113-220438-
/O.CON.KLCH.FL.W.0024.000000T0000Z-140722T1200Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140722T0000Z.NO/
938 AM CDT MON JUL 21 2014
THE FLOOD WARNING CONTINUES FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF HEYMANN PARK
OFF OF HIGHWAY 90 WILL OCCUR.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$126
WGUS84 KLCH 220038
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 PM CDT MON JUL 21 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
LOUISIANA...
VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE
LAC055-113-220108-
/O.CAN.KLCH.FL.W.0024.000000T0000Z-140722T1200Z/
/VLSL1.1.ER.000000T0000Z.140718T2100Z.140721T2345Z.NO/
738 PM CDT MON JUL 21 2014
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* AT 7:15 PM MONDAY THE STAGE WAS 10.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE BY 9 PM MONDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.6 FEET BY WEDNESDAY
MORNING.
&&
LAT...LON 3026 9200 3000 9227 2991 9219 2992 9208
3006 9203 3028 9193
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 18, 7:01 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 18, 7:01 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT FRI JUL 18 2014
.DISCUSSION...
18/12Z TAF ISSUANCE.
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ACRS THE AREA THIS MORNING
WILL SLOWLY MOVE EAST TODAY. CHANCES WILL BE HIGHEST THIS
MORNING...GRADUALLY DIMINISHING FM NW TO SE THIS AFTN AS A SFC FRONT
AND UPPER TROF PROGRESS EAST ACRS THE AREA. CARRIED PREVAILING
SHRA AT ALL SITES THROUGH EARLY AFTN...WITH TEMPO GROUPS EARLY
THIS MORNING FOR GUSTY WINDS...THUNDER...HEAVY RAINFALL AND
VISBY/CIGS LOWERING TO IFR DURING PERIODS OF STRONGER STORMS.
OUTSIDE OF THE HEAVIER PRECIP...CIGS SHOULD BE VFR WITH VISBYS
HOVERING AROUND THE MVFR/VFR THRESHOLD. KEPT PROB30 GROUPS FOR
LATE THIS AFTN AND EVENING...WITH VC THEREAFTER AS ISOLTD TO SCT
SHOWERS ARE EXPECTED TO LINGER OVERNIGHT. SLY WINDS WILL BECOME
SWLY AS THE SFC FRONT MOVES INTO THE AREA. WINDS WILL BECOME VRBL
LATE THIS AFTN AND EVENING WITH THE BOUNDARY STALLING AS IT
APPROACHES THE I-10 CORRIDOR. 24
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUL 18 2014/
..HEAVY RAIN THREAT ESPECIALLY THIS MORNING...
DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING EAST OUT OF THE SOUTHERN
PLAINS. INCREASING SOUTHERLY WINDS AHEAD OF THIS SYSTEM IS
BRINGING IN COPIOUS AMOUNTS OF GULF MOISTURE. THE PRECIPITABLE
WATER VALUE ON THE 18/00Z UPPER AIR SOUNDING FROM KLCH WAS AT 2.25
INCHES OR ABOUT 125 PERCENT OF NORMAL...WITH MEAN RH OVER 80 PERCENT. SINCE
THEN...LATEST GPS-MET DATA...SHOWS PRECIPITABLE WATERS VALUES
ACROSS THE FORECAST AREA BETWEEN 2.4 AND 2.5 INCHES...WHICH IS NOW
TWICE THE STANDARD DEVIATION...DEFINITELY NEEDED FOR A HEAVY
RAINFALL EVENT. LIFT PROVIDED BY THE UPPER LEVEL DISTURBANCE AND
DIFLUENT FLOW ALOFT...IS TAPPING INTO THE MOISTURE...PROVIDING
NUMEROUS SHOWERS AND THUNDERSTORMS. MOST OF THE STORMS ARE
PRODUCING RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND SO
FAR AS OF 3:30 AM...THE KLCH ASOS HAS RECORDED 2.65 INCHES OF
RAINFALL SINCE MIDNIGHT...WITH AROUND 2.25 INCHES IN THE LAST 1 1/2
HOURS.
UPPER LEVEL DISTURBANCE WILL CONTINUE TO GRADUALLY MOVE EAST
ACROSS THE FORECAST AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL BE THE RESULT...WITH THE BEST COVERAGE AND HEAVIEST RAINFALL
DURING THE MORNING HOURS...WHERE LIFT AND UPPER LEVEL DIVERGENCE
WILL BE AT ITS GREATEST. AGAIN...PROGS KEEP PWAT VALUES OVER 2.25
INCHES WITH MEAN RH OVER 80 PERCENT DURING THE DAY.
THEREFORE...HEAVY RAINFALL WILL BE LIKELY WITH ADDITIONAL RAINFALL
TOTALS AREA WIDE BETWEEN 1 1/2 AND 3 INCHES...WITH LOCALIZED
HIGHER AMOUNTS. INHERITED A FLASH FLOOD WATCH...AND WILL KEEP THAT
GOING THROUGH THE AFTERNOON. THE HEAVY RAINFALL MAY ALSO DRAG DOWN
SOME OF THE STRONGER WINDS IN THE MID LEVELS...SO SOME ISOLATED
WET MICRO BURSTS...WITH GUSTS OVER 40 MPH WILL BE POSSIBLE. ONE
STORM EARLIER PRODUCED A WIND GUST AT THE AWOS AT CAMERON TO 49 MPH.
THE DISTURBANCE WILL MOVE OFF TO THE EAST ON SATURDAY...ALTHOUGH
TROF FROM THIS SYSTEM WILL LINGER OVER THE FORECAST AREA...SO A
DECENT CHANCE OF RAIN WILL CONTINUE...AS GOOD MOISTURE COMBINED
WITH DAYTIME HEATING...SHOULD BE ENOUGH THE GET CONVECTION GOING.
UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL TRY TO BUILD TO THE
EAST EARLIER NEXT WEEK. HOWEVER...LOOKS LIKE THERE WILL BE ENOUGH
OF A WEAKNESS ALOFT...ALONG WITH GOOD MOISTURE...TO KEEP A DAILY
CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS IN THE FORECAST.
RUA
MARINE...
LOW LEVEL JET ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING
OUT OF THE SOUTHERN PLAINS...IS HELPING TO PRODUCE MODERATE
SOUTHERLY WINDS OVER THE COASTAL WATERS. THE RESULT WILL BE
EXERCISE CAUTION HEADLINED IN THE MARINE ZONES FOR THE MORNING
HOURS. GRADIENT WILL RELAX SOME BY AFTERNOON WITH WINDS DECREASING
A LITTLE. THE DISTURBANCE WILL ALSO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. SOME OF THE STORMS
WILL PRODUCE WIND GUSTS OVER 34 KNOTS...ESPECIALLY DURING THE
MORNING HOURS WHEN LOW LEVEL JET WILL BE AT ITS STRONGEST.
THE DISTURBANCE WILL MOVE OFF TO THE EAST BY SUNDAY...DECREASING
RAIN CHANCES TO THE TYPICAL ISOLATED TO SCATTERED CATEGORY. LIGHT
TO MODERATE SOUTHERLY WINDS WILL BE FOUND...AS WEAK HIGH PRESSURE
OVER THE NORTHEAST GULF WILL RIDGE WEST INTO THE COASTAL WATERS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 74 88 74 / 90 50 50 20
KBPT 84 75 88 76 / 90 50 50 30
KAEX 82 72 88 73 / 90 50 50 20
KLFT 84 75 87 76 / 90 60 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-
IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-
ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON-WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR HARDIN-JEFFERSON-
NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-TYLER.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CDT TODAY FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
PUBLIC/MARINE...07
AVIATION...24Hazardous weather outlook, Jul 18, 4:56 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT FRI JUL 18 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH ABUNDANT GULF MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL RATES WITH THE STORMS WILL RANGE BETWEEN 1 AND 2 INCHES...WITH AREAL RAINFALL AMOUNTS AVERAGING BETWEEN 2 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS. WHERE THE LOCALLY HIGHER AMOUNTS OCCUR...FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE. ALSO...BRIEF WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DECENT MOISTURE ALONG WITH THE UPPER LEVEL DISTURBANCE WILL LINGER ON SATURDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME ISOLATED HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A DAILY CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR RAINFALL AMOUNTS AND POSSIBLE REPORTS OF FLOODING. GMZ430-432-435-450-452-455-470-472-475-191130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 456 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS WILL PRODUCE WIND GUSTS OVER 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT TO MODERATE ONSHORE FLOW IS EXPECTED. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, Jul 18, 7:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD VIDOR 30.13N 94.00W
07/18/2014 ORANGE TX BROADCAST MEDIA
THE I-10 ON RAMP IN VIDOR IS FLOODED WITH WATER OVER THE
ROAD
&&
RDEALLocal storm report, Jul 18, 7:54 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
07/18/2014 JEFFERSON TX BROADCAST MEDIA
FLOODING NEAR LAMAR UNIVERSITY
&&
RDEALLocal storm report, Jul 18, 8:13 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD NEW IBERIA 30.01N 91.82W
07/18/2014 IBERIA LA EMERGENCY MNGR
REPORT FROM IBERIA PARISH EM OF MULTIPLE ROADS BEING
CLOSED DUE TO STREET FLOODING
&&
RDEALSpecial weather statement, Jul 18, 8:20 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 AM CDT FRI JUL 18 2014
LAZ030-031-041-042-073-074-TXZ215-216-181445-
JEFFERSON TX-BEAUREGARD LA-ALLEN LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-
820 AM CDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU...
JEFFERSON DAVIS AND CAMERON PARISHES...SIGNIFICANT WEATHER ADVISORY
FOR JEFFERSON AND ORANGE COUNTIES UNTIL 945 AM CDT...
AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
BULLER TO 6 MILES NORTH OF SABINE NATIONAL WILDLIFE TO 33 MILES
SOUTHWEST OF SABINE PASS...MOVING SOUTHEAST AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SABINE
PASS...TOPSY...WESTLAKE...MOSS BLUFF...SABINE NATIONAL WILDLIFE AND
LAKE CHARLES.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2957 9436 2973 9436 3007 9371 3042 9337
3044 9264 2976 9321 2974 9367 2972 9376
2966 9386 2967 9403 2956 9432Local storm report, Jul 18, 8:33 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD PORT NECHES 29.97N 93.94W
07/18/2014 JEFFERSON TX DEPT OF HIGHWAYS
ROAD CLOSING AT SH346 AND SH347 DUE TO STANDING WATER
&&
RDEALLocal storm report, Jul 18, 8:35 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM MARINE TSTM WIND 20 S JOHNSONS BAYOU 29.48N 93.63W
07/18/2014 M47 MPH GMZ450 LA AWOS
REPORT FROM AWOS KVBS LOCATED IN SABINE BLOCK 13.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:46 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 24 hr |
| Jul 17, 10:25 PM CDT | Special Weather Statement | LCH | Saint Martin | 65 min |
| Jul 18, 12:20 AM CDT | Special Weather Statement | LCH | Calcasieu | 40 min |
| Jul 18, 12:22 AM CDT | Special Marine Warning | LCH | 23 min | |
| Jul 18, 2:11 AM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| Jul 18, 2:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Jul 18, 2:46 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 119 min |
| Jul 18, 3:08 AM CDT | Special Weather Statement | LCH | Cameron | 52 min |
| Jul 18, 3:21 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 3 hr |
| Jul 18, 3:35 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 40 min |
| Jul 18, 4:06 AM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Jul 18, 4:28 AM CDT | Special Weather Statement | LCH | Vermilion | 47 min |
| Jul 18, 4:46 AM CDT | Special Marine Warning | LCH | 44 min | |
| Jul 18, 4:58 AM CDT | Special Weather Statement | LCH | Vermilion | 32 min |
| Jul 18, 5:55 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Lafayette, Vermilion | 2 hr |
| Jul 18, 6:26 AM CDT | Special Weather Statement | LCH | Saint Landry | 34 min |
| Jul 18, 6:41 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 3 hr |
| Jul 18, 7:53 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 112 min |
| Jul 18, 8:20 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 85 min |
| Jul 18, 8:26 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 8:36 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 4 days |
| Jul 18, 8:38 AM CDT | Small Craft Advisory | LCH | 3 hr | |
| Jul 18, 9:03 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Jul 18, 9:44 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron | 4 hr |
| Jul 18, 9:54 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| Jul 18, 9:54 AM CDT | River Flood Warning | LCH | Calcasieu | 63 hr |
| Jul 18, 10:16 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 4 hr |
| Jul 18, 10:49 AM CDT | Special Marine Warning | LCH | 116 min | |
| Jul 18, 12:14 PM CDT | Special Weather Statement | LCH | Vermilion | 61 min |
| Jul 18, 12:30 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 12:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jul 18, 1:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 58 min |
| Jul 18, 1:05 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 4 hr |
| Jul 18, 1:29 PM CDT | Special Marine Warning | LCH | 91 min | |
| Jul 18, 2:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 3:37 PM CDT | Special Marine Warning | LCH | 113 min |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.